Please help. Must stop taking Neurontin. How?

Discussion in 'Fibromyalgia Main Forum' started by RedB, Mar 25, 2003.

  1. RedB

    RedB New Member

    This is really a bummer, because this drug has done such a good job of eliminating 80% of my pain. But, 5 weeks later, it has begun to affect my system. I'm now feeling drugged. Hazy, lightheaded, hard to concentrate, and lots of things I can't explain. I would rather go back to the nasty painful ME.

    I'm taking a 300 mg pill per day. Can I just stop? Or will I have to ask my doc for a prescription for a smaller dose just to wean off? I have to drive 1 1/2 hour to his office in two days, so I don't want to just stop dosing and then have problems on the drive. It's near Chicago -- nasty traffic.
  2. baby-bear

    baby-bear New Member

    the doctor. You never stop taking something unless your having a major reaction. Like fever, nausea, hives...etc...you know? Call the doctor and tell them what's going on with your system. See what they say..they will tell you on how to handle the meds and might give you something else. Pammy
  3. beckster

    beckster New Member

    I also take neurontin, 300 at night before bed. I can't take that much in the daytime; makes me woozy. Sometimes if I need more during the day I open a capsule and take a little bit (maybe 1/3 of it) and can get by with that. So I wonder if changing the dose or timing of your meds might help you out.
  4. IndigoSC

    IndigoSC New Member

    So sorry to hear that... I used to take 1200 mg of Neurontin a day (one 300mg 4 times a day) but it never did anything to help me (or hurt me...no side effects, but no effects period) I'd definitely call the doctor, because when I quit taking it, I just quit, and I was on 1200 mg a day. It hasn't affected me and I didn't have withdrawls, so I would definitely call and ask your doctor what could be going on for it to do that to you. People do react different with different meds. Hope you get to feeling back to normal soon!!
  5. RedB

    RedB New Member

    I had a call in to the doctor about stopping it, and someone finally called back quite late last night. They must keep awfully late hours there! She said I could just stop taking it. I am driving in tomorrow a.m., and I'm feeling a lot better mentally since I haven't had any Neurontin since the night before last. Of course, the pain is all back, but I'm used to dealing with that. Too bad, because I thought I was actually going to have a non-painful drive in tomorrow for the first time in 6 years.

    I thought about trying a smaller dosage, but I didn't think about splitting the capsule, because I had read that could be dangerous with medicines. Apparently it doesn't cause a problem with this one?

    Thanks again,
    Kathy